MAUDE Adverse Event Report: COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00664
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the straight fixed core wire guide unraveled upon removal.A patient of undisclosed gender and age underwent an unspecified procedure during which the wire "essentially frays out to a thread" upon removal.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.Another similar incident is reported under patient identifier (b)(6).
 
Additional Manufacturer Narrative
H3 - device evaluated by mfg.? device evaluation anticipated but has not begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2025, it was reported that the wire was not manipulated or shaped prior to insertion.The wire was withdrawn through the catheter.The patient did not have tortuous anatomy.It was confirmed that the patient did not experience any adverse effects due to this occurrence.The nephrostomy tube exchange was completed.The wire was removed intact but was in a compromised condition.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b3, b5, d9 - date returned to mfg.Correction: h6 - annex e and annex f.B3 - date of event: event occurred between 10aug2025 and 14aug2025 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b3.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: it was reported the straight fixed core wire guide unraveled upon removal during a nephrostomy tube exchange with nephrostogram.The wire was not manipulated or shaped prior to insertion.After placement of the catheter, the wire was removed through the catheter.The wire was noted to be unraveled; however, the wire was still intact.The patient did not have tortuous anatomy.It was confirmed that the patient did not experience any adverse effects due to this occurrence.The nephrostomy tube exchange was completed.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), drawings, specifications, and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One device was received in a used condition.The distal weld connection broke, resulting in extreme coil elongation, with safety wire and mandril wires exposed.The weld ball remains intact at the distal tip.The outer diameter was found to be within specification.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed one quality control discrepancy in which 2 devices were scrapped, and the remaining devices were 100% inspected prior to release from cook.A complaint history search identified no other complaints on this lot at the time of this investigation.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_fcwg_rev2.Warnings: this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.Precautions: do not attempt to torque the wire guide.Use medical imaging when you manipulate the wire guide.Do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip.When using the wire guide with another device, consider the end hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Inspect the wire guide for kinks or damage prior to use.Instructions for use: 1.Flush the wire guide holder by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire guide surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline or sterile water, or wet the wire guide surface over the entire length using gauze moistened with heparinized saline solution.2.Carefully remove the wire guide from the holder.3.If needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool.4.Standard wire guide techniques may now be employed.How supplied: upon removal form package, inspect the product to ensure no damage has occurred.Based on the information provided, no returned product, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is not known if the wire guide was manipulated within the needle, which could have led to this event.If enough force was placed on this delicate device, the device could have become damaged, which could also have led to this event.However, these possibilities cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22913130
Report Number1820334-2025-01077
Device Sequence Number9130750
Product Code DQX
UDI-Device Identifier00827002006645
UDI-Public(01)00827002006645(17)300506(10)16588591
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00664
Device Catalogue NumberTSF-35-80
Device Lot Number16588591
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer08/26/2025
11/13/2025
01/22/2026
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/18/2025
11/13/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown